Alert archive / Oklahoma / Tornado Warnings in 1993

Tornado Warning 18, NWS Tulsa, OK

June 8, 1993Nowata County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Jun 8, 1993, 7:51 PM CDT for Nowata County, Oklahoma. It was in force for 54 min.

The area

The counties it named.

The facts

Issued
Jun 8, 1993, 7:51 PM CDT (00:51 UTC)
Expired
Jun 8, 1993, 8:45 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Nowata County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 0.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
843 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.3
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 090052
TORTUL
OKC105-090145-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT TUE JUN 8 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  845 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...NORTHERN NOWATA COUNTY
 
AT 751...RADAR INDICATED A POSSIBLE TORNADO NEAR WANN...MOVING EAST AT
ABOUT 25 MPH. THIS SAME THUNDERSTORM PRODUCED A TORNADO IN WASHINGTON
COUNTY AT 735 PM...8 MILES SOUTH OF THE KANSAS LINE NEAR HIGHWAY 75.
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE IN THE
PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE.
STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS.  ABANDON CARS AND
MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jun 8, 3:38 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 8, 3:38 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT TUE JUN 8 1993

DUE TO ONGOING WX WL CONFINE DISC MOSTLY TO FIRST PD...

LN OF TSTMS IN SE OK HAS BCM PARALLEL TO THE MID LVL FLOW AND ECHO
TRAINNG IS UNDERWAY FM S OF MLC TO NR FSM.  WL EXTEND FFA IN THIS
AREA INTO TNGT AS CONVCTN CONTS TO DVLP IN N TX AND STREAM NEWD
INTO THE SAME AREA.  WL HOLD FFA OUT OF ZONE 40 FOR NOW AS THE LN
HAS BN SLOW TO SAG SEWD...BUT WL MENTION THE WATCH MAY NEED TO BE
INCLUDED LATER.  DISC WITH RFC INDICATES THAT IT WUD TAKE FAIR
AMOUNT OF RAIN THERE TO PRODUCE FLASH FLOODNG.

DQU PROFILER SHOWS 0-2KM S-R HELCITY OF 165 AT 19Z...WITH BNDRY
INTERACTNS WUD XPCT LCL POCKETS OF HIGHER S-R HELICYT AND CELLS MAY
TAKE ON HP SUPERCELL CHARACTERISTICS.  ASIDE FM THE SVR/TOR THREAT
THIS CUD ALSO RESULT IN EXCESSIVE RAINFALL TOTALS.

SAT PICS SHOW VORT RACNG INTO SRN KS AT 20Z TO THE SW OF ICT.
MESOSCALE DRY SLOT ASSOCD WITH THE VORT SMEEMS TO HV INHIBITD
CONVCTN ON THE DRYLN IN OK.  HOWEVR...VSBL SAT PICS SHOW CLDS
THINNG IN NE OK AND SFC BASED LI/S AT 20Z WERE -6 TO -8....WITH
MSTR CONVGNC INCRSNG ON THE DRY LN W OF PNC.  ITS NOT CLR IF
SUBSIDNC BHND THE VORT WL COMPLETELY STOP CONVCTN FM DVLPNG IN THE
MSTR CONVCGNC IN OK.  FOR NOW WL BGN TO PLAY IT DOWN AND WL GO WITH
CHC POPS IN NE OK FOR TNGT.  SHUD STORMS DVLP IN NE OK THE WIND
FIELDS WUD SUPPORT THE CELLS TAKING ON SUPERCELL
CHARACTERISTICS...AS THEY HV DONE JUST N OF THE BORDER BTWEN PNC
AND ICT.

AS THE VORT LOBE PASSES OK THE CONVCTN IN SE OK MAY TEND TO
WKN...BUT THIS LOSS OF FORCNG MAY BE OFFSET BY NOCTURNAL INCRSES IN
THE LLVL FLOW.

THE CDFNT MERGG INTO THE DRYLN OVR KS WL BE JUST NW OF THE FA LT
TNGT...WITH STEEP LAPES RATES AND HI LVL MSTR PROGD FOR
TNGT...STORMS CUD AGN DVLP LT TNGT AND AFFECT PARTS OF NE OK.

FNT IS PROGD TO REMAIN IN THE AREA THRU THU.  ALTHO THE WIND FIELDS
WL BE WKNG...ENUF CAPE AND MSTR CONVGNC IS LKLY TO BE AVAILBL FOR
SCT STORMS THRU THE FCST PD.

TUL 068/084 068/084 062 3344
MLC 068/084 067/083 065 5344
BVO 068/084 066/084 XXX 3234
IDB 069/084 069/084 XXX 6334

/8

.OK...FFA TNGT ALL OR PARTS OF ZONES 31 - 34.

In the hours before

Special weather statement, Jun 8, 7:15 PM CDT, 36 minutes before
OKC113-090115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT TUE JUN 8 1993

...A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA
UNTIL 11 PM...

AT 715 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR HULAH
LAKE TO ABOUT 10 MILES NORTH OF BURBANK AND ON WESTWARD INTO KAY COUNTY.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL
HAIL...AND VERY HEAVY RAIN.  THEY WERE MOVING MAINLY TO THE EAST AT
ABOUT 25 MPH.
Special weather statement, Jun 8, 7:16 PM CDT, 35 minutes before
OKC113-090115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT TUE JUN 8 1993

...A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA
UNTIL 11 PM...

AT 715 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR HULAH
LAKE TO ABOUT 10 MILES NORTH OF BURBANK AND ON WESTWARD INTO KAY COUNTY.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL
HAIL...AND VERY HEAVY RAIN.  THEY WERE MOVIN4G MAINLY TO THE EAST AT
ABOUT 25 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:20 PM CDTSevere Thunderstorm WarningTSAOsage55 min
Jun 8, 7:25 PM CDTTornado WarningTSAOsage, Washington50 min
Jun 8, 8:12 PM CDTSevere Thunderstorm WarningTSAOsage, Washington48 min
Jun 9, 2:44 PM CDTSevere Thunderstorm WarningTSAPawnee46 min
Jun 9, 3:23 PM CDTSevere Thunderstorm WarningTSARogers37 min
Jun 9, 3:51 PM CDTSevere Thunderstorm WarningTSAOsage54 min
Jun 9, 4:07 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee68 min
Jun 9, 4:13 PM CDTTornado WarningTSAOsage47 min
Jun 9, 4:22 PM CDTSevere Thunderstorm WarningTSATulsa53 min
Jun 9, 4:31 PM CDTSevere Thunderstorm WarningTSATulsa44 min
Jun 9, 4:31 PM CDTTornado WarningTSARogers44 min
Jun 9, 4:43 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee62 min
Jun 9, 4:56 PM CDTTornado WarningTSACraig, Mayes, Rogers49 min
Jun 9, 5:07 PM CDTTornado WarningTSACreek, Tulsa68 min
Jun 9, 5:12 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner63 min
Jun 9, 5:18 PM CDTSevere Thunderstorm WarningTSARogers42 min
Jun 9, 5:22 PM CDTSevere Thunderstorm WarningTSAOttawa68 min
Jun 9, 5:40 PM CDTTornado WarningTSAWagoner50 min
Jun 9, 5:45 PM CDTSevere Thunderstorm WarningTSAMayes45 min
Jun 9, 5:50 PM CDTTornado WarningTSAOttawa40 min
Jun 9, 5:56 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware64 min
Jun 9, 6:06 PM CDTSevere Thunderstorm WarningTSAAdair69 min
Jun 9, 6:15 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah60 min
Jun 9, 6:47 PM CDTSevere Thunderstorm WarningTSASequoyah38 min

Nearby

Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.